Wish you well with your remaining maintenance treatments Nancy. I had the 6 installations first round, and 6 again second round, but the side effects were considerable for me during the maintenance installations. I found that lots of water after the 2 hours wasn't helping much. Ibuprofen helped a little. But when my BCG dosages were reduced in half (last 3 installations), that made a world of difference as far as pain, fevers, etc. I still had the usual blood, and tissue when voiding. As Dr. Lamm so well put it (not quoting directly), there's no need for anyone to suffer when the reduced dosage of the BCG is still effective. Amen to that!!!
Thank you so much, I will ask. Did you experience Spasms? I did not have very many during the first 6 but this time is a little different. You are right - so far so good. BCG sure beats Chemo! Hopefully, I can dodge that bullet with BCG.
Nancy, I believe that is the drug my urologist gave me for just that purpose, during my BCG treatments (I would have to go check the bottle to be sure, but he did mention the blue/green color and risk of stains).
Aside from the spasms, you seem to be doing VERY well! Good to read your report!
Ask your Dr. about a drug called "Urelle" it is taken orally, and is a bladder antiseptic, and also controls spasms. It is alittle alarming in that it turns your urine blue/green, and it will stain anything it touches. It does work dramatically well on the spasms...but I am not sure if it can be used with your BCG treatment.
Caregiver for my Wonderful Husband Angelo, who has Metastatic Bladder Cancer.
Life isn't about how to survive the storm, but how to dance in the rain.
I had 6 BCG's last Nov - it went fairly well - a little fever and a hour or two of spasms. The BCG did what it was suppose to (yeah!!) I had a clear cysto - and now I just finished the second of three maintenance. This time, I had bladder spasms for over 14 hrs. Is there an little trick to help manage the spasms? The best I could do was walk around the house all that time. If anyone has any help, I would be very grateful.